Alert archive / Kansas / Special Weather Statements in 2013
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at May 19, 2013, 7:21 PM CDT for Mitchell County, Kansas. It was in force for 9 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 7:21 PM CDT (00:21 UTC)
- Expired
- May 19, 2013, 7:30 PM CDT
- In force
- 9 min
- Issued by
- NWS Hastings, NE
County Mitchell County, KS
The radar
The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:25 PM CDT | TSTM WND DMG | Beloit, KS | GARAGE DOOR BLOWN OFF ITS TRACK. TIME EST FROM NEARBY AWOS. |
| May 19, 7:25 PM CDT | TSTM WND GST 67 | Beloit, KS | THUNDERSTORM OUTFLOW IN ADVANCE OF APPROACHING STORM. |
| May 19, 7:30 PM CDT | TSTM WND DMG | 4 S Glen Elder, KS | DELAYED REPORT OF 18 INCH DIAMETER TREE UPROOTED 4 MILES SOUTH OF GLEN ELDER AND BLOCKING THE DRIVEWAY. POWER OUTAGE AT SAME LOCATION. |
| May 19, 7:30 PM CDT | TSTM WND DMG | Glen Elder, KS | DELAYED REPORT OF DAMAGES IN GLEN ELDER. LUMBER YARD ROOF WAS BLOWN OFF, TREE LIMBS UP TO 4 INCHES IN DIAMETER DOWN, PILES OF HAIL UP TO 6 INCHES DEEP. |
| May 19, 7:35 PM CDT | TSTM WND GST 70 | Glen Elder, KS | TRAINED SPOTTER REPORTED WINDS ESTIMATED AT UP TO 70 MPH WITH DIME SIZE HAIL. |
| May 19, 7:38 PM CDT | TSTM WND GST 63 | Beloit, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3147 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WWUS83 KGID 200021
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT SUN MAY 19 2013
KSZ019-200030-
MITCHELL KS-
721 PM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MITCHELL COUNTY UNTIL
730 PM CDT...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLEN ELDER...OR 13 MILES WEST OF BELOIT...
MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELOIT...
GLEN ELDER...
ASHERVILLE...
SCOTTSVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3957 9833 3956 9795 3937 9794 3930 9838
3952 9846
TIME...MOT...LOC 0021Z 250DEG 37KT 3946 9831
$$
HALBLAUBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at May 19, 6:28 PM CDT, 53 minutes earlier.
Area forecast discussion, May 19, 6:28 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 628 PM CDT SUN MAY 19 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 235 PM CDT SUN MAY 19 2013 WE ARE MONITORING RADAR. PLEASE SEE THE 1113 AM AFD FOR OUR MORE EXTENSIVE THINKING ON THE CONVECTIVE ENVIRONMENT AND EXPECTATIONS. ALOFT: AN 85 KT ULJ ON THE DYNAMIC TROPOPAUSE WAS EJECTING ONTO THE SRN PLAINS WITH A CUT-OFF LOW DEVELOPING OVER SD. SFC: A COOL FRONT BISECTED THE FCST AREA AT 19Z /ROUGHLY JUST W OF HWY 281/. THIS FRONT WILL SLOWLY DEPART TO THE E THIS EVNG... PUTTING THE FCST AREA IN THE COOL SECTOR OF THE CUT-OFF. NOW THRU SUNSET: DESTABILIZATION IS UNDERWAY. SO EXPECT SCT TSTMS WILL CONTINUE TO ERUPT. THE WIND PROFILE IS BECOMING UNIDIRECTIONAL AND 0-5 KM SHEAR WILL BE DECREASING OVER THE NEXT 6 HRS. MLCAPE SHOULD PEAK AROUND 1500 J/KG. STORMS SHOULD ORGANIZE INTO SHORT LINE SEGMENTS OF MULTICELLS. OVERALL EXPECT A DECENT AMT OF SUB- SEVERE HAIL WITH THE STRONGEST STORMS. WHILE TOR WW 181 IS IN EFFECT FROM GENEVA NEB-BELOIT KS...THIS IS MAINLY TO COVER THE INITIAL TSTM DEVELOPMENT THAT IS LIKELY TO TAKE THE FORM OF MARGINAL 1" HAIL AND G60 MPH. AS THE STORM STRENGTHEN THE MAIN SHOW WILL BE FURTHER E. TNGT: TSTMS WANE WITH LOSS OF DAYTIME HEATING. FCST MAY BE A LITTLE PESSIMISTIC ON CLOUDS. EXPECT M/CLEAR TO P/CLOUDY. MON: A DECENT START TO THE DAY BUT UPR-LVL COLD POOL WILL RESULT IN DESTABILIZATION AND ISOLATED AFTN SHWRS AND POSSIBLY A TSTM. BEST CHANCE FOR THUNDER WILL BE S AND E OF THE TRI-CITIES. MOST PLACES WILL REMAIN DRY. BREEZY W WINDS WILL GUST 25-35 MPH AFTER 10 AM. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 318 PM CDT SUN MAY 19 2013 MAIN FORECAST CONCERNS WILL BE CHANCES FOR SHOWERS MONDAY NIGHT THROUGH WEDNESDAY AND THUNDERSTORMS THURSDAY THROUGH SUNDAY AND TEMPERATURES THROUGH THE PERIOD. AN UPPER LEVEL LOW IN THE NORTHERN PLAINS WILL CONTINUE TO DRIFT TO THE EAST FOR MONDAY NIGHT THROUGH WEDNESDAY. MONDAY NIGHT INTO TUESDAY IT IS CLOSE ENOUGH THAT THERE IS A CHANCE FOR SHOWERS ACROSS THE AREA. THE MUCAPE IS LITTLE TO NOTHING. IN ADDITION DURING THIS TIME THERE IS A COLD FRONT THAT MOVES THROUGH THE AREA. THIS WILL HELP TO KEEP TEMPERATURES BELOW NORMAL FOR THIS TIME OF YEAR. BY TUESDAY NIGHT AND WEDNESDAY THE UPPER LOW MOVES FURTHER TO THE NORTHEAST...BUT STILL SENDS SOME WEAK LOBES OF ENERGY THROUGH THE FORECAST AREA. MOISTURE CONTINUES ACROSS MOST IF NOT ALL OF THE AREA AND EXPECT THERE TO BE CLOUDS. THE SHOWERS SHOULD BE CONFINED TO THE FAR NORTH AND THE CHANCES ARE MINIMAL. THE COOLER AIR REMAINS ACROSS THE AREA. A SHORT WAVE RIDGE BUILDS BEHIND THE UPPER LEVEL LOW IN THE NORTHERN PLAINS. WITH THE UPPER LEVEL LOW TO THE NORTHEAST...THERE IS A BREAK IN THE PRECIPITATION ACROSS THE FORECAST AREA WEDNESDAY NIGHT. ANOTHER UPPER LEVEL WAVE THAT DEVELOPS IN THE NORTHWEST CONUS WILL START TO AFFECT THE AREA AGAIN BY THURSDAY. THE FIRST WEAK WAVE MOVES INTO THE AREA THURSDAY AND BRINGS A SMALL CHANCE FOR THUNDERSTORMS ACROSS NORTH CENTRAL KANSAS. THE WEAK WAVES CONTINUE TO MOVE INTO THE AREA THROUGH SUNDAY. MODELS HAVE SOME DIFFERENCES IN THE TIMING OF THE WAVES AND THEREFORE SOME DIFFERENCES IN HOW MUCH PRECIPITATION THERE WILL BE. IT LIKELY WILL NOT BE RAINING ALL OF THE TIME IN EVERY LOCATION...BUT HAVE KEPT CHANCES FOR THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES WILL REMAIN AROUND NORMAL FOR THIS TIME OF YEAR FOR THURSDAY AND FRIDAY...BUT BY SATURDAY AND SUNDAY AS A SURFACE LOW DEVELOPS ON THE HIGH PLAINS...WINDS TURN TO THE SOUTH AND THERE IS SOME WARM ADVECTION. TEMPERATURES WILL WARM BACK ABOVE NORMAL AGAIN FOR THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 628 PM CDT SUN MAY 19 2013 THUNDERSTORMS EXITING THE KGRI TERMINAL AREA IN THE NEXT HALF HOUR OR SO. A COUPLE OF CONCERNS DURING THE TAF PERIOD. WINDS WILL BE TURNING TO THE WEST BEHIND THE THUNDERSTORMS AND COULD GET GUSTY LATER THIS EVENING AND OVERNIGHT. BY MORNING SOME LOWER CLOUDS WILL MOVE INTO THE AREA...BUT SHOULD BE SCATTERED AND REMAIN VFR. THE WINDS WILL INCREASE AGAIN DURING THE DAY ON MONDAY. THE NEXT QUESTION WILL BE WHETHER THERE WILL BE ANY THUNDERSTORMS MONDAY AFTERNOON TOWARD THE END OF THE PERIOD. WILL KEEP IT DRY FOR NOW...BUT NEED TO WATCH IT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HALBLAUB LONG TERM...JCB AVIATION...JCB
Hazardous weather outlook, May 19, 3:23 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 323 PM CDT SUN MAY 19 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 202030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 323 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. THERE IS A SLIGHT RISK SOME THUNDERSTORMS COULD TURN SEVERE. THE MAIN THREATS WILL BE ONE INCH HAIL...AND DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR THUNDERSTORMS WILL DIMINISH BY 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY ACROSS THE OUTLOOK AREA. NO SEVERE STORMS WILL OCCUR. THUNDERSTORM ARE POSSIBLE THURSDAY THROUGH SATURDAY. IT IS STILL TOO EARLY TO DEFINITIVELY DETERMINE THE SEVERE WEATHER THREAT LEVEL WITH THOSE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Special weather statement, May 19, 7:00 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 700 PM CDT SUN MAY 19 2013 NEZ049-064-200015- POLK NE-YORK NE- 700 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YORK AND SOUTHWESTERN POLK COUNTIES UNTIL 715 PM CDT... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POLK TO YORK...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... YORK... BENEDICT... STROMSBURG... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4121 9762 4088 9746 4083 9771 4111 9783 TIME...MOT...LOC 0000Z 246DEG 19KT 4110 9773 4088 9762 FAY
Local storm report, May 19, 7:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 2 N HARVARD 40.65N 98.10W
05/19/2013 E0.50 INCH CLAY NE EMERGENCY MNGR
DIME SIZE HAIL REPORTED 2 MILES NORTH OF HARVARD
&&
REEDSpecial weather statement, May 19, 7:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 703 PM CDT SUN MAY 19 2013 KSZ019-200015- MITCHELL KS- 703 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 715 PM CDT... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF TIPTON...OR 26 MILES WEST OF BELOIT...MOVING EAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BELOIT... CAWKER CITY... VICTOR... GLEN ELDER... ASHERVILLE... SCOTTSVILLE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3956 9849 3957 9794 3925 9794 3924 9849 TIME...MOT...LOC 0003Z 252DEG 53KT 3940 9850 HALBLAUB
Special weather statement, May 19, 7:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
707 PM CDT SUN MAY 19 2013
NEZ048-049-200015-
MERRICK NE-POLK NE-
707 PM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK AND EXTREME
NORTHEASTERN MERRICK COUNTIES UNTIL 715 PM CDT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF SILVER CREEK...OR 21 MILES
SOUTHWEST OF COLUMBUS...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SILVER CREEK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4115 9769 4131 9771 4135 9770 4140 9760
4134 9759 4137 9751 4137 9749 4124 9747
TIME...MOT...LOC 0007Z 241DEG 25KT 4127 9765
FAYSpecial weather statement, May 19, 7:20 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
720 PM CDT SUN MAY 19 2013
NEZ049-200030-
POLK NE-
720 PM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK COUNTY UNTIL
730 PM CDT...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF OSCEOLA...OR 16 MILES SOUTHWEST
OF COLUMBUS...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN POLK COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4121 9737 4118 9761 4131 9765 4131 9760
4134 9759 4137 9751 4137 9747 4140 9737
4139 9736
TIME...MOT...LOC 0020Z 259DEG 20KT 4127 9756
FAYSpecial weather statement, May 19, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT SUN MAY 19 2013
KSZ019-200030-
MITCHELL KS-
721 PM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MITCHELL COUNTY UNTIL
730 PM CDT...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLEN ELDER...OR 13 MILES WEST OF BELOIT...
MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELOIT...
GLEN ELDER...
ASHERVILLE...
SCOTTSVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3957 9833 3956 9795 3937 9794 3930 9838
3952 9846
TIME...MOT...LOC 0021Z 250DEG 37KT 3946 9831
HALBLAUBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:00 PM CDT | Special Weather Statement | GID | York | 15 min |
| May 19, 7:07 PM CDT | Special Weather Statement | GID | Polk | 8 min |
| May 19, 7:20 PM CDT | Special Weather Statement | GID | Polk | 10 min |
| May 19, 7:50 PM CDT | Special Weather Statement | GID | Thayer | 25 min |
| May 19, 8:05 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 25 min |
| May 19, 8:34 PM CDT | Special Weather Statement | GID | Thayer | 11 min |
| May 19, 7:03 PM CDT | Special Weather Statement | GID | Mitchell | 12 min |
| May 19, 7:33 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 27 min |
Nearby
Special Weather Statements in Kansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.